Benzos are killing me

Posted by wmbcat @wmbcat, Dec 6, 2021

Back in 2018, I diagnosed with what doctors thought was CDiff and they put me on vancomycin and Reglan. I had a very bad reaction to the Reglan and suddenly started having anxiety. It came out of nowhere. I had been on Effexor for 16 years when that happened and it had been working fine for 16 years and never had any anxiety or depression. When the anxiety started the doctors didn’t know what was causing it so they took me off of the Effexor cold turkey. I basically went into psychosis. I was in and out of hospitals for months and months and months with them trying to help me and they finally put me on Klonopin. That was in 2019. By early 2021 I had already reached tolerance and decided I would start tapering off of the benzo. I did that for nine months and it kept getting worse and worse and someone suggested that I try brain restoration NAD. I did that for 10 days and they switched me over to Valium to complete my taper. It didn’t help. I honestly don’t think I can do this for another nine months to a year every day. I wake up wanting to just die from the symptoms. I don’t have anxiety in my brain, I just have all these physical symptoms. Today I finally had a complete meltdown and told my family that I couldn’t do this anymore. I used to be a very successful business woman in Atlanta and traveled the world and did mission trips to Third World countries and now I’m curled up on the sofa wishing I could just fall asleep and never wake up. I know if I go into a rehab program they are just going to do a fast taper and then I will be left dealing with withdrawal symptoms. Someone please give me a recommendation. I can’t live like this anymore.

Interested in more discussions like this? Go to the Depression & Anxiety group.

Let me also mention the the benzos are now making me feel like I’ve had 50 cups of coffee. There’s ZERO sedative effect.

REPLY

I am so sorry. I have no suggestions but one. Find a new & much better physician/psychiatrist. No one should suffer like you are.

REPLY

I would say it was the Effexor rather than the benzo. You were on Effexor a very long time. Stopping Effexor abruptly can cause withdrawal symptoms for a very long time. There is a whole group here on Connect that deals with Effexor and the damage it does. I suggest you find this group and start reading. Can a moderator direct this poor woman to the Effexor site?

REPLY
@sears

I would say it was the Effexor rather than the benzo. You were on Effexor a very long time. Stopping Effexor abruptly can cause withdrawal symptoms for a very long time. There is a whole group here on Connect that deals with Effexor and the damage it does. I suggest you find this group and start reading. Can a moderator direct this poor woman to the Effexor site?

Jump to this post

I’ve been off of the effexor 3 years now. I’ve been in discussions with my family for the past three hours and we’ve got no plan. I left my doctor a desperate message this morning and he never called back. Now I’m back in bed honestly wondering if I can just disappear somewhere in the night and never come back. I have such a loving family and this sickness is going to destroy everyone and everything. If I go away then it all stops.

REPLY
@wmbcat

I’ve been off of the effexor 3 years now. I’ve been in discussions with my family for the past three hours and we’ve got no plan. I left my doctor a desperate message this morning and he never called back. Now I’m back in bed honestly wondering if I can just disappear somewhere in the night and never come back. I have such a loving family and this sickness is going to destroy everyone and everything. If I go away then it all stops.

Jump to this post

Hi @wmbcat
Here is the link to the Effexor discussion group that @sears mentioned.
– Tips on minimizing withdrawal symptoms from Effexor (aka Venlafaxine) https://connect.mayoclinic.org/discussion/tips-on-minimising-withdrawal-symptoms-from-effexor-aka-venlafaxine/

It sounds like you need caring guidance from a physician or psychiatrist. I hope your current doctor can provide that for you since I know how hard it would be to find a new doctor under the circumstances. You need a plan.

Forgive if you explained this in your first post. I just want to be clear. Are you on any anti-depressant or anti-anxiety medication right now?

REPLY
@colleenyoung

Hi @wmbcat
Here is the link to the Effexor discussion group that @sears mentioned.
– Tips on minimizing withdrawal symptoms from Effexor (aka Venlafaxine) https://connect.mayoclinic.org/discussion/tips-on-minimising-withdrawal-symptoms-from-effexor-aka-venlafaxine/

It sounds like you need caring guidance from a physician or psychiatrist. I hope your current doctor can provide that for you since I know how hard it would be to find a new doctor under the circumstances. You need a plan.

Forgive if you explained this in your first post. I just want to be clear. Are you on any anti-depressant or anti-anxiety medication right now?

Jump to this post

Yes. I’m on Paxil and have trying to taper off of Klonopin for 9 months. I’m in hell.

REPLY
@wmbcat

Yes. I’m on Paxil and have trying to taper off of Klonopin for 9 months. I’m in hell.

Jump to this post

Let me start by saying that I'm not a doctor or qualified clinician. Until you talk with your doctor, I suggest not tapering any further.

You mentioned in your first post that you are reluctant to go into rehab because you fear that you would have to taper too fast. Remember that YOU are in control. As much as you don't feel like you're in control right now. I know. But you are the expert in you. You know how you are feeling. And you can say when the taper is too much or too fast.

Is your doctor usually good at returning your calls? Do you expect to hear by tomorrow?

REPLY
@colleenyoung

Let me start by saying that I'm not a doctor or qualified clinician. Until you talk with your doctor, I suggest not tapering any further.

You mentioned in your first post that you are reluctant to go into rehab because you fear that you would have to taper too fast. Remember that YOU are in control. As much as you don't feel like you're in control right now. I know. But you are the expert in you. You know how you are feeling. And you can say when the taper is too much or too fast.

Is your doctor usually good at returning your calls? Do you expect to hear by tomorrow?

Jump to this post

I went to treatment in 2019 because of the Effexor withdrawals. That’s how I ended up on benzodiazepines. I want off of them. As for my doctor, they were good at responding until I think they realized they can’t help me anymore. They are functional medicine doctors. I don’t have a psychiatrist because he kept insisting I take MORE of the benzos. So I dropped him. My GP is a small town doctor and is no expert on benzodiazepines. He knows very little. I think I’m going to just leave tonight while my family sleeps and check myself in somewhere.

REPLY
@wmbcat

I went to treatment in 2019 because of the Effexor withdrawals. That’s how I ended up on benzodiazepines. I want off of them. As for my doctor, they were good at responding until I think they realized they can’t help me anymore. They are functional medicine doctors. I don’t have a psychiatrist because he kept insisting I take MORE of the benzos. So I dropped him. My GP is a small town doctor and is no expert on benzodiazepines. He knows very little. I think I’m going to just leave tonight while my family sleeps and check myself in somewhere.

Jump to this post

Getting professional help is a really smart next step, wmbcat. I'm sending you strength to do that tonight. Do you have a facility near you? May I ask why you need to do this while your family sleeps? Wouldn't they want to know?

REPLY

Is there away to delete my whole post? I know what I have to do. I just don’t want this out there on the internet. Please. Thank you for your help.

REPLY
@wmbcat

Is there away to delete my whole post? I know what I have to do. I just don’t want this out there on the internet. Please. Thank you for your help.

Jump to this post

No one knows who you are. Don’t worry. Just take care of yourself. God bless and good luck.

REPLY

Feeling for you deeply. Getting off Paxil was not easy and ive been on Lexapro for years as well as low dose klonopin. I took a gene sight test a few years ago that indicated other meds such as Wellbutrin would be more suitable but I couldn’t get thru the transition so just take low dose 10 mg of Lexapro. I’m low level functioning but understand how you feel. This pandemic has just exacerbated our loneliness anxiety and depression. My sleep routine is very strange and disrupted.
I just retire to bed very early and read then awake at 3 am with disturbing dreams.
I force myself up to take care of cats and go to gym. Hope you can find a way through and find some enjoyable activity.
Don’t give up.

REPLY
Please sign in or register to post a reply.
  Request Appointment